Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Shreveport, LA

September 9, 2007McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Sep 9, 2007, 11:05 AM CDT for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2007, 11:05 AM CDT (16:05 UTC)
Expired
Sep 9, 2007, 3:00 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text
Flood severity
None

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 149 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 091610
FFWSHV
OKC089-092000-
/X.NEW.KSHV.FF.W.0001.070909T1605Z-070909T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1105 AM CDT SUN SEP 9 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 300 PM CDT

* AT 1103 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH    
  FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLOVER     
  RIVER.

FLOOD WATERS ARE MOVING DOWN GLOVER RIVER...ABOUT 10 MILES WEST OF  
BROKEN BOW OKLAHOMA. LAW ENFORCEMENT REPORTED CAMPERS HAVE BEEN 
STRANDED AND RESCUE OPERATIONS ARE OCCURRING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.


LAT...LON 3412 9500 3413 9479 3394 9479 3391 9490
      3394 9500
TIME...MOT...LOC 1605Z 180DEG 0KT 3406 9489

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 9:41 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 9, 9:41 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 AM CDT SUN SEP 9 2007

.DISCUSSION...
UPDATE TO MANY PARAMETERS INCLUDING POPS/T/TD/RH. OUTFLOW FROM
CONVECTION OVER NORTHERN TIER WILL CONTINUE TO DRIFT SOUTHWARD TO
ALONG RED RIVER IN SW ARK BY LUNCH. WINDS MAY THEN MIX BACK TO
SOUTH IN THESE NORHTERN AREAS AS GRIDS CURRENTLY REFLECT. WE WILL
MONITOR FOR ANY SIGNIFICANT PUSH FARTHER SOUTH AS ADDITION CHANGES
MAY BE WARRANTED INTO THE EARLY AFTERNOON. NEW ZONES ON THE WAY. /24/

&&

.AVIATION...
SOUTHERN AREAS CAN EXPECT MOSTLY VFR FLIGHT CONDITIONS THIS
AFTERNOON AND EVENING WITH SCT TO BKN CLOUDS 3 TO 4 THOUSAND FT.
ONLY FLIGHT HAZARDS AND RESTRICTIONS TO VSBY WILL BE FROM WIDELY
SCATTERED TSTMS...MAINLY BETWEEN 20Z AND 01Z. NORTHERN AREAS
ALREADY EXPERIENCING FLIGHT HAZARDS AND VSBY/CIG RESTRICTIONS FROM
WIDESPREAD SHOWERS AND TSTMS ACROSS SE OK AND SW AR. THIS CONVECTION
WILL DRIFT SLOWLY SOUTH INTO NORTHEAST TEXAS AND THE REMAINDER
OF SOUTHWEST AR BY EARLY AFTERNOON. IT SHOULD WEAKEN BUT ADDITIONAL
DEVELOPMENT IS POSSIBLE ACROSS THIS AREA LATER IN THE AFTERNOON AND
EVENING. EXPECT SURFACE WIND GUSTS TO 30 KTS VICINITY OF CONVECTION
ALONG WITH BRIEF IFR CIGS AND VSBYS NEAR STRONGER STORMS.
LARGER AIRPORTS EFFECTED INCLUDE TXK AND DEQ. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  93  72  91  73 /  40  30  30  40
MLU  92  70  92  71 /  40   0  20  20
DEQ  85  71  84  70 /  90  30  60  40
TXK  89  73  88  73 /  70  30  60  40
ELD  91  70  90  71 /  60  30  30  40
TYR  92  74  91  74 /  40  30  40  40
GGG  92  72  91  73 /  40  30  40  40
LFK  93  72  89  73 /  30   0  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/14/99
Hazardous weather outlook, Sep 9, 6:00 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN SEP 9 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN SEP 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A WEAK COLD FRONT WILL MOVE INTO THE FOUR STATE AREA TODAY AND
TONIGHT...RESULTING IN A CHANCE OF THUNDERSTORMS AREA WIDE.  ANY
STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND
VERY HEAVY RAINFALL...MAINLY ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS.  RAINFALL AMOUNTS OF UP TO AN INCH AND A HALF OR MORE CAN
BE EXPECTED IN SOME AREAS.  LOCALIZED FLOODING OF LOW LYING AREAS
WILL BE POSSIBLE.  IN ADDITION...AN ISOLATED STORM OR TWO MAY PRODUCE
WET MICROBURSTS...WITH BRIEF WIND GUSTS TO 55 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE FOUR STATE AREA
THROUGH NEXT WEEK...AS A SERIES OF COLD FRONTS MOVE THROUGH THE
REGION.  AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.  HOWEVER...ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY
FREQUENT LIGHTNING AND VERY HEAVY RAINFALL AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION WILL NOT BE LIKELY TODAY AND TONIGHT.

44

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.